Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 84, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 12, 2020, 4:53 PM CDT for 4 counties in Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2020, 4:53 PM CDT (21:53 UTC)
- Expired
- Apr 12, 2020, 5:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 12 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885
WUUS54 KOHX 122153
SVROHX
TNC037-149-187-189-122230-
/O.NEW.KOHX.SV.W.0084.200412T2153Z-200412T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
453 PM CDT Sun Apr 12 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Davidson County in Middle Tennessee...
Northwestern Rutherford County in Middle Tennessee...
Northeastern Williamson County in Middle Tennessee...
Western Wilson County in Middle Tennessee...
* Until 530 PM CDT.
* At 452 PM CDT, severe thunderstorms were located along a line
extending from Bellevue to near Spring Hill, moving northeast at 65
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro, Franklin, Lebanon, Nashville, Hendersonville, Smyrna,
Brentwood, La Vergne, Mount Juliet, Nolensville, Forest Hills, Oak
Hill, Belle Meade, Lakewood, Hermitage, Walterhill, Rural Hill,
Antioch, Belinda City and Berry Hill.
This includes the following highways...
Interstate 40 between mile markers 203 and 240.
Interstate 65 between mile markers 63 and 87.
Interstate 24 between mile markers 47 and 73.
Interstate 840 between mile markers 54 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3633 8626 3631 8627 3630 8625 3591 8629
3586 8693 3619 8688 3625 8663 3625 8659
3627 8657 3631 8641 3631 8639 3632 8636
3631 8636 3632 8634 3631 8630 3634 8629
3635 8627
TIME...MOT...LOC 2152Z 240DEG 57KT 3608 8690 3569 8693
HAIL...<.75IN
WIND...60MPH
$$
Schaper1 follow-up statement
617
WWUS54 KOHX 122215
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
515 PM CDT Sun Apr 12 2020
TNC037-149-187-189-122225-
/O.CAN.KOHX.SV.W.0084.000000T0000Z-200412T2230Z/
Davidson TN-Rutherford TN-Williamson TN-Wilson TN-
515 PM CDT Sun Apr 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD...NORTHEASTERN WILLIAMSON AND WESTERN WILSON
COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3633 8626 3631 8627 3630 8625 3591 8629
3586 8693 3619 8688 3625 8663 3625 8659
3627 8657 3631 8641 3631 8639 3632 8636
3631 8636 3632 8634 3631 8630 3634 8629
3635 8627
TIME...MOT...LOC 2213Z 240DEG 57KT 3625 8653 3586 8656
$$
SchaperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:36 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 12, 3:36 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Nashville TN 336 PM CDT Sun Apr 12 2020 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Updated suite of forecast products to mention Tornado Watch Number 109 for Wayne, Lawrence, and Giles Counties until 10 PM CDT. Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. Degraded conditions will continue all sites well into Monday as a very deep SFC low passes just west. CIGs/VSBYs expected to bounce around but remain quite low. Additionally, winds are expected to become very strong and gusty, especially overnight. Conditions will improve after 15z Monday most sites. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for Cannon-Coffee- Cumberland-De Kalb-Fentress-Grundy-Overton-Pickett-Putnam-Van Buren-Warren-White. Wind Advisory until 7 AM CDT Monday for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. Flash Flood Watch until 1 AM CDT Monday for Bedford-Cheatham- Clay-Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Perry-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne-Williamson- Wilson. && DISCUSSION......JB Wright AVIATION........07
Hazardous weather outlook, Apr 12, 4:45 AM CDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 445 AM CDT Sun Apr 12 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-131000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 445 AM CDT Sun Apr 12 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Severe thunderstorms with damaging winds of 60-75mph, large hail, and a few tornadoes can be expected this afternoon and evening across Middle Tennessee. Also, heavy rainfall with localized flash flooding may occur especially across southern and eastern Middle Tennessee. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost and a late spring freeze will be possible Wednesday and Thursday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today and tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Hurley
In the hours before
Special weather statement, Apr 12, 4:04 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
404 PM CDT Sun Apr 12 2020
TNZ059>061-094-095-122130-
Lawrence TN-Williamson TN-Maury TN-Giles TN-Marshall TN-
404 PM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHEASTERN
LAWRENCE...MAURY...SOUTHEASTERN WILLIAMSON AND NORTHERN GILES
COUNTIES UNTIL 430 PM CDT...
At 404 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mount Pleasant to 7 miles northeast of
Lawrenceburg. Movement was northeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Columbia, Lewisburg, Lawrenceburg, Spring Hill, Mount Pleasant,
Chapel Hill, Cornersville, Ethridge, Lynnville, Culleoka and I-65
East Of Columbia.
This includes Interstate 65 between mile markers 23 and 52.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
LAT...LON 3525 8736 3545 8730 3547 8728 3550 8728
3550 8727 3551 8728 3562 8725 3580 8668
3575 8670 3572 8669 3533 8675
TIME...MOT...LOC 2104Z 246DEG 44KT 3555 8716 3530 8723
SchaperSpecial weather statement, Apr 12, 4:08 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
408 PM CDT Sun Apr 12 2020
TNZ056>058-060-093-094-122145-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Maury TN-Perry TN-
408 PM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHEASTERN WAYNE...
NORTHERN LAWRENCE...WESTERN MAURY...EASTERN PERRY AND HICKMAN
COUNTIES UNTIL 445 PM CDT...
At 407 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Centerville to near
Collinwood. Movement was east at 75 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lawrenceburg, Hohenwald, Centerville, Waynesboro, Linden, Mount
Pleasant, Collinwood, Summertown, Lobelville, Ethridge, Gordonsburg,
Kimmins, Henryville, Flatwoods, Primm Springs, Hampshire,
Pleasantville and Williamsport.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
LAT...LON 3585 8767 3585 8721 3583 8715 3521 8733
3515 8783 3566 8790
TIME...MOT...LOC 2107Z 253DEG 66KT 3575 8765 3524 8772
SchaperSpecial weather statement, Apr 12, 4:34 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
434 PM CDT Sun Apr 12 2020
TNZ025>027-057-059>062-122215-
Hickman TN-Rutherford TN-Williamson TN-Dickson TN-Davidson TN-
Maury TN-Cheatham TN-Marshall TN-
434 PM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...SOUTHEASTERN
DICKSON...NORTHEASTERN MARSHALL...WEST CENTRAL RUTHERFORD...MAURY...
WILLIAMSON...SOUTH CENTRAL CHEATHAM AND EASTERN HICKMAN COUNTIES
UNTIL 515 PM CDT...
At 434 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burns to near Hohenwald. Movement was
northeast at 65 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Franklin, Columbia, Brentwood, Spring Hill, Nolensville, Forest
Hills, Mount Pleasant, Oak Hill, White Bluff, Belle Meade, Kingston
Springs, Thompson's Station, Pegram, Burns, Fairview, Bellevue,
Antioch, Chapel Hill, Eagleville and Berry Hill.
This includes the following highways...
Interstate 40 between mile markers 174 and 202, and between mile
markers 209 and 220.
Interstate 65 between mile markers 41 and 82.
Interstate 24 between mile markers 52 and 63.
Interstate 840 between mile markers 1 and 43.
LAT...LON 3561 8665 3551 8728 3555 8729 3555 8731
3591 8736 3610 8729 3618 8660
TIME...MOT...LOC 2134Z 246DEG 57KT 3602 8733 3554 8746
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:03 PM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 34 hr |
| Apr 11, 9:10 PM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 37 hr |
| Apr 12, 9:56 AM CDT | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 34 min |
| Apr 12, 10:36 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 24 min |
| Apr 12, 4:04 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 26 min |
| Apr 12, 4:08 PM CDT | Special Weather Statement | OHX | Hickman, Lawrence, Lewis, Perry, Wayne | 37 min |
| Apr 12, 4:10 PM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Marshall, Maury | 3 hr |
| Apr 12, 4:34 PM CDT | Special Weather Statement | OHX | Maury, Williamson | 41 min |
| Apr 12, 4:41 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more | 3 hr |
| Apr 12, 5:08 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 37 min |
| Apr 12, 5:23 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Rutherford | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.